Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 84, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 23, 2025, 10:32 PM CDT for Pecos County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2025, 10:32 PM CDT (03:32 UTC)
- Expired
- Jul 24, 2025, 1:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 138 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1352 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 2293 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
687
WGUS54 KMAF 240332
FFWMAF
TXC371-240630-
/O.NEW.KMAF.FF.W.0084.250724T0332Z-250724T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
1032 PM CDT Wed Jul 23 2025
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Central Pecos County in southwestern Texas...
* Until 130 AM CDT.
* At 1032 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of Central Pecos County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3056 10270 3066 10287 3105 10250 3097 10232
FLASH FLOOD...RADAR INDICATED
$$
941 follow-up statement
515 WGUS74 KMAF 240630 FFSMAF Flash Flood Statement National Weather Service Midland/Odessa TX 130 AM CDT Thu Jul 24 2025 TXC371-240640- /O.EXP.KMAF.FF.W.0084.000000T0000Z-250724T0630Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Pecos TX- 130 AM CDT Thu Jul 24 2025 ...FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL PECOS COUNTY... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. && LAT...LON 3056 10270 3066 10287 3105 10250 3097 10232 $$ Lopez
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 6:38 PM CDT, 3 hours 54 minutes earlier. Its key messages:
- Updated at 636 PM CDT Wed Jul 23 2025
- Thunderstorms are possible throughout West Texas and Southeast New Mexico today, with the best chances over the Davis Mountains. Flash flooding will be possible, as well as gusty winds and frequent lightning with the strongest storms.
- Temperatures remain at or above normal through the extended. Rain chances stay low after today (10-30%) and mainly in the higher terrain.
Area forecast discussion, Jul 23, 6:38 PM CDT, 3 hours 54 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 638 PM CDT Wed Jul 23 2025 ...New AVIATION... .KEY MESSAGES... Updated at 636 PM CDT Wed Jul 23 2025 - Thunderstorms are possible throughout West Texas and Southeast New Mexico today, with the best chances over the Davis Mountains. Flash flooding will be possible, as well as gusty winds and frequent lightning with the strongest storms. - Temperatures remain at or above normal through the extended. Rain chances stay low after today (10-30%) and mainly in the higher terrain. && .SHORT TERM... (This afternoon through Thursday night) Issued at 117 PM CDT Wed Jul 23 2025 Current satellite imagery and latest RAP analysis depicts upper- level shortwave troughing from eastern New Mexico to west-central Texas, along with the upper low we have seen the past couple of days across northern Oklahoma and southern Kansas. This will be one of the last days where quite a bit of locations are going to see isolated and scattered showers/storms as the upper-level low continues to move northeastward and upper-level ridging builds in from the west. Storms are anticipated to initialize in the Davis Mountains early this afternoon before expanding into the Lower Trans Pecos and the Permian Basin later today. The strongest storms will be capable of producing heavy rainfall resulting in flash flooding for a few locations, gusty winds up to 60 mph, and frequent lightning. Forecast soundings highlight more of a flash flooding threat than anything else this afternoon and evening. Skinny CAPE profiles, PWATs reaching over the 90th climatological percentile (1.4-1.5 in), and sufficient moist midRHs signal heavy rainfall producers. Storm motions are forecasted to be slightly quicker compared with the past couple of days, however, it remains slow. The greatest (15-40%) chance for storms look to lie across portions of the Davis Mountains, Lower Trans Pecos, and eastern Permian Basin. The highest flash flood threat will be over these areas given the greater storm chances coinciding with higher soil moisture due to recent plentiful rainfall. Tonight, coverage of storms significantly decrease across the region, especially around midnight. A weak low-level jet develops early tomorrow morning keeping low temperatures above normal for this time of year. The current forecast for Midland International Air and Space Port is 77 degrees. The record "warm low" temperature for tomorrow morning is 78 degrees set back in 2016. There is a low (20-30%) chance for this record to be shattered, but still a chance nonetheless. By tomorrow, upper-level ridging takes hold creating a more hot and dry weather pattern through the rest of the week. High temperatures are forecasted to reach the mid 90s to lower 100s regionwide. More isolated showers/storms are expected to develop across the Davis Mountains down to the Chisos Basin tomorrow afternoon lasting through the evening hours. The primary threats for these storms will remain the same with the potential of flash flooding for a few locations, frequent lightning, and wind gusts up to 60 mph. Lamberson && .LONG TERM... (Friday through Tuesday) Issued at 117 PM CDT Wed Jul 23 2025 Not much has changed in the Long Term Period. Ridging from the southeastern CONUS builds into our area going into the weekend, which will increase thicknesses and continue the warming and drying trend that begins Thursday. Friday still looks to be the hottest day of the forecast, with highs topping out at or around the century mark for most locations (the higher terrain will stay closer to 90 degrees). Meanwhile, lows stay in the upper 60s to mid 70s. Saturday's temperatures look similar to Friday's (albeit a touch cooler). As the ridge develops to the northwest, a weakness/disturbance will help keep Sunday and Monday's temperatures closer to normal (the normal high at MAF is 96 degrees this time of year, and the normal low is 73 degrees). Temperatures begin to warm a bit more by the end of the forecast period, but nevertheless only remain a couple of degrees above normal. Otherwise, rain chances continue to decrease, with the best chances (10-30%) being generally confined to the higher terrain (particularly the Davis Mountains). Sprang && .AVIATION... (00Z TAFS) Issued at 636 PM CDT Wed Jul 23 2025 Isolated to scattered SHRA/TS continue across the area this afternoon. Convection will diminish over the next several hours but could affect a few sites before all activity ceases. Any impacts will be short lived (less than an hour). Otherwise VFR conditions and light southerly winds. Less convection is expected tomorrow. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 75 100 74 101 / 20 0 0 0 Carlsbad 72 97 71 98 / 10 10 0 0 Dryden 74 100 74 102 / 20 10 0 0 Fort Stockton 74 99 72 100 / 20 20 0 0 Guadalupe Pass 68 89 68 90 / 10 10 0 0 Hobbs 70 97 69 97 / 10 10 10 0 Marfa 64 89 63 91 / 10 40 10 20 Midland Intl Airport 76 100 75 100 / 20 0 0 0 Odessa 74 99 74 99 / 20 0 0 0 Wink 72 99 72 99 / 10 10 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...11 LONG TERM....13 AVIATION...10
In the hours before
Special weather statement, Jul 23, 9:37 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
937 PM CDT Wed Jul 23 2025
TXZ068-069-075-240315-
Pecos TX-Crane TX-Upton TX-
937 PM CDT Wed Jul 23 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL PECOS...
SOUTHEASTERN CRANE AND SOUTHWESTERN UPTON COUNTIES THROUGH 1015 PM
CDT...
At 937 PM CDT, trained weather spotters reported a strong
thunderstorm 17 miles southwest of McCamey, moving northeast at 10
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Trained weather spotters.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
McCamey, Girvin, and Upton County Airport.
This includes Interstate 10 near mile marker 290.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3108 10221 3108 10237 3107 10233 3103 10229
3104 10225 3089 10238 3097 10257 3125 10245
3113 10217
TIME...MOT...LOC 0237Z 207DEG 10KT 3098 10245
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
94Special weather statement, Jul 23, 10:06 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1006 PM CDT Wed Jul 23 2025
TXZ075-278-279-240330-
Pecos TX-Central Brewster County TX-Davis Mountains Foothills TX-
1006 PM CDT Wed Jul 23 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL PECOS AND NORTH CENTRAL
BREWSTER COUNTIES THROUGH 1030 PM CDT...
At 1006 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles southwest of McCamey to 25 miles
southeast of Fort Stockton to 9 miles northeast of Marathon. Movement
was east at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
These storms will remain over mainly rural areas of central Pecos and
north central Brewster Counties.
This includes Interstate 10 between mile markers 272 and 290.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3038 10323 3065 10280 3107 10261 3105 10230
3103 10228 3060 10259 3029 10306
TIME...MOT...LOC 0306Z 278DEG 8KT 3099 10239 3063 10258 3032 10313
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
94The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 9:37 PM CDT | Special Weather Statement | MAF | Crane | 38 min |
| Jul 23, 10:06 PM CDT | Special Weather Statement | MAF | Pecos | 24 min |
| Jul 24, 3:12 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 49 min |
| Jul 24, 3:52 PM CDT | Special Weather Statement | MAF | Andrews | 38 min |
| Jul 24, 4:00 PM CDT | Special Weather Statement | MAF | Loving | 30 min |
| Jul 24, 4:20 PM CDT | Flash Flood Warning | MAF | Andrews, Gaines | 3 hr |
| Jul 24, 4:24 PM CDT | Special Weather Statement | MAF | Andrews | 36 min |
| Jul 24, 4:30 PM CDT | Special Weather Statement | MAF | Reeves | 30 min |
| Jul 24, 4:38 PM CDT | Special Weather Statement | MAF | Dawson | 37 min |
| Jul 24, 6:22 PM CDT | Special Weather Statement | MAF | Cochran | 53 min |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.